Wednesday, December 17, 2008

One Down

One Lupron shot and one pill of dexamethasone down. How many to go? Man - like, 30 more? Hopefully lesser than 30!

So I have a question for you guys. I've been on Lu.pron before, and usually I don't experience too many of it's bad side effects - the so called Lup.ron hell has not descended on me ever, yet. I hope I am not speaking too soon!

Dexa.methasone - I've never been on this drug before. I know some of you have, and possibly some haven't. I always like to research the side effects of any new medication that I am starting so I know what to expect and so I don't start to freak out when something starts happening to me.

Dexa.methasone's side effects listed a possibility of insomnia. That's on the one hand. On the other, they tell you to take it at bed time. If it causes insomnia, isn't it better to take the medicine during the day, like early in the morning?

And in any case, can one tiny pill cause sleeplessness? I ask because I couldn't sleep AT ALL all of last night! I fell asleep at my usual time, right after I took my medicines, and was WIDE AWKE one hour later, and thereafter woke up what felt like every 3 minutes.

I also decided I was feeling too warm for my own comfort. I made DH turn off the heating - mind you, the temperature outside was freezing last night. I stuck my feet out of the covers, and tossed and turned all night. My poor poor DH was almost frozen by the morning. His ears and nose tip were so cold!

Psychosomatic illness? Or has the hormonal, drug induced IVF alter ego made an early appearance? If she's already here, she's going to get really ugly this time! Or am I just imagining everything? I mean, I've been down this road so many times before, who gets side effects from ONE dose?

I guess I'm going to wait for tonight and see - let's see if I get to sleep, and if I can stay cool under the covers.

On another note, in 2 weeks from today, we will be arriving in Denver right about now (hopefully, if my follicles and my body don't mess with me). I am so excited that it's almost time!

11 comments:

Lisa said...

I am excited for you too!!! I have never been on the d drug - sorry that you could not sleep. I always have a problem too - excitement, hopes, dreams, etc.

I hope that your follies do what they should!

margelina said...

I've never been on either of those, but the idea of taking a med at bedtime is so you'll likely sleep through side effects like naseua/vomiting/dizziness if those are going to happen to you. I agree that taking something that can cause insomnia at bedtime makes little sense, but WTH do I really know, lol. I hope you are able to sleep tonight!!

Chhandita said...

Everytime I take a med, am sure to get the side affects i read about in the Internet! happens to me everytime. I really think its the Hypochondriac in me that imagines the symptoms.

nancy said...

I've never had side effects from lupron either. We rule, eh? :)

As for the other one, I have no idea. But I wouldn't put it past your brain to make the effects happen either. Regardless of what's causing it, that sucks. I hope it gets better.

April said...

oh wow...you are so close.

you've only done one day right? see what happens with the next dose...

:O)

Misty Dawn said...

Hey Nikki,

My RE just put me on Dex a month ago. I've always had problems sleeping, so I didn't think anything about it. I'm only on 1/2 a pill at night though....so maybe I'm not getting the full dosage. I'm also having hot flashes, but I'm thinking that is from the Femara, not the dex.

I really hope you produce some great follies!!!

mlg- believe N miracles said...

I have never been on Dex either, think it is the excitement that wont let you sleep. I never had side effedts with Lupron, luckily.

How exciting that the time is almost here, there is so much hope!

Courtney said...

not getting sleep is the worst...I'm so sorry your sleep was miserable. I remember my first dosage of clomid, the first day after, I was hot flashing like crazy. Several months down the road...I wasn't even having symptoms on clomid anymore so I think there is something to your body being a little in shock from the first dosage. I would call your nurse about the insomnia if it happens again tonight to see if you could switch your time taking that drug. Hoping for a good sleep tonight!! big hugs...yay you are on your way :)

Heavy heart said...

The things we do for our kids! :)

Miss Tori said...

The lupron definitely gave me hot flashes, which would wake me up at night, tossing off the covers, then staying awake for a while. It also gave me some killer headaches.

Can't say anything about the dexa med. Is that an antibiotic?

I Believe in Miracles said...

No idea about the meds side effects. I tend to not be able to sleep when I'm taking meds or too anxious. Hot showers, warm milk, and not doing anything exciting ahead of time help calm me down.

Check to see if the drug has caffeine in it. Maybe that's something?